New to PD. I have some questions, and it would be a real answered prayer if anyone could help me: Let me start by telling you a little bit about my fianc's dad, who was diagnosed with Parkinson's Disease about a year ago. He is 59 now, but was 56 when I met him. He was the most healthy person of that age I had ever known. He was a manager at Costco, His Dr prescribed him Sinemet, and at first the meds seemed to be helping...and then suddenly he started acting weird, as if he were on speed. He's very energetic, almost in a kid-like sort of way...he tries to talk a million miles an hour but stutters constantly. He becomes very impatient. He is psychologically not himself at all, a dramatic personality change. He sings at the top of his lungs in public and when we try to ask him not to be so loud he quiets down for a moment and then begins again, as if he forgot. I have heard instances of Sinemet users becoming very impulsive, for example developing gambling habits etc...I'm wondering if his personality changes are similar to this gambling phenomenon. Also, his movements are very extreme. He is always lifting his arms above his head, and moving his body back and forth. When we ask him about this he says "it just feels good to stretch." He complains a lot of being out of breath, and you can often hear him breathing very deeply. He says that this happens when he starts to feel the sinemet wearing off. When he hasn't taken any for a while, he's completely himself again. (Parkinson's symptoms appear differently...stiff) Does anyone know if these side affects come from taking too much...or if some people just react differently to Sinimet. We're up against the wall and don't know what to do, it's becoming very difficult to take care of him...and it scares my fiance when he's "not all there." Thanks to anyone that has any insight into this in advance.
Posts You May Be Interested In